MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT

COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT
Model Number EEATAID25D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This product is not sold in us and is 510(k) exempt.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic roux-en-y gastric bypass, when the surgeon applied the introducer onto the stapler and as the device was introduced into the abdominal cavity of the patient the introducer broke in half.Another introducer was tried to use but it broke as well.The surgeon then opened a new stapler and inserted it without using introducer and the case was completed without problem.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Visual inspection noted that the introducers were observed to be broken at grasping notches.The suture loops were attached to the tip of the introducers.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if excessive force is used to insert the instrument with the introducer.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9519423
Report Number1219930-2019-07144
Device Sequence Number10885546
Product Code FZX
UDI-Device Identifier20884521045719
UDI-Public20884521045719
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberEEATAID25D
Device Catalogue NumberEEATAID25D
Device Lot NumberK5G0002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR